What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 18, 3:12 PM EST, 46 minutes earlier.
Area forecast discussion, Jun 18, 3:12 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
412 PM EDT Sun Jun 18 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Monday)
Issued at 410 PM EDT Sun Jun 18 2023
Much like the aviation forecast there is still quite a bit of
uncertainty in the forecast for the rest of today and Monday. CAMs
are still painting different stories, with the best guess for the
forecast being strong to severe thunderstorms being possible
portions of SE AL and the FL Panhandle through the early evening.
After that, guidance shows that stratus could blanket part of the
tri-state region. Temperatures overnight should stick around the
low to mid 70s as a result.
Tomorrow, convection may be on going just to the north of our GA
and AL counties and briefly cross our top tier rows for the early
morning hours. Any stratus that forms should erode fairly
quickly, with the atmosphere destabilizing after that. Mid to late
morning, we could see storms start to fire and then roll through
the afternoon. Damaging wind gusts and perhaps hail will be
possible, along with torrential downpours. SPC has maintained a
Slight Risk (level 2 of 5) for us.
&&
.SHORT TERM...
(Monday night through Tuesday night)
Issued at 410 PM EDT Sun Jun 18 2023
The Neverending Convection!
An upper level low is forecast to head south from Tennessee, with an
upper-level high developing to its north, holding this Rex Blocking
pattern in place for the Short Term. The instability across the Tri-
State region appears to be less than it has been this past week but,
still elevated enough to initiate convection. Deep-layer shear will
be ranging around 20-30 kts, which is still pretty decent for this
time of year. With that said, the SPC has our entire CWA in a Slight
Risk (2 of 5) for severe weather through Tuesday morning and a
Marginal Risk (1 of 5) during the day on Tuesday. It seems we can
expect two rounds of showers/thunderstorms with an overnight event
Monday into Tuesday, then the second round Tuesday afternoon into
the evening. PoPs for Monday night into Tuesday range from 60 to 80
percent across the region, then moves south towards the coast with
PoPs of 75 percent and greater south of I-10 through the morning
hours. The afternoon has PoPs ranging from 70 to 90 percent, with
highest values over our eastern counties, especially near the I-10/I-
75 corridor. The main severe threat with these storms (at the
moment) will be strong gusty winds, large hail, and a possible brief
tornado.
There is also the likelihood of heavy rainfall with these
storms that could lead to flash flooding. The WPC has highlighted
the entire CWA in a Slight Risk (2 of 4) for Excessive Rainfall
Monday night into Tuesday morning. During the day on Tuesday, the
WPC has the region in a Marginal Risk (1 of 4).
Temperatures during the short term will also be warm with highs in
the low 90s and overnight lows in the low 70s.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 410 PM EDT Sun Jun 18 2023
Rain, Rain, Go Away!
The upper-level cut-off low holds over the region to start the long
term, and just sits for a few days before lifting up north by
Thursday, according to major models. We will still be under the
influence of the larger upper-level trough throughout the long term,
pulling in rich tropical moisture. Therefore, elevated rain chances
(80 to 90 percent) are in the forecast through the long-term period.
The concern for severe weather is much lower for the long term, but
we will have a lot of rain, which is concern for river flooding and
flash flooding. Hence, the WPC has highlighted the entire CWA in a
Slight Risk (2 of 4) for Excessive Rainfall for Wednesday. Most of
the region is included in a Marginal Risk for Thursday, with the
coastal Big Bend and Panhandle regions in a Slight risk.
Temperatures for the long term will be a little cooler, due to the
rain and cloudiness, with afternoon highs in the mid-80s to upper
80s by the weekend, and overnight lows will be in the lower 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 146 PM EDT Sun Jun 18 2023
Tough forecast this afternoon as the hi-res models continue to
paint different stories from each other. What we do know is that
right now, at the time of this issuance, we have a line of storms
that is sliding across our coastal western FL Panhandle counties.
This will likely bring a period of IFR conditions to ECP, perhaps
lower if it holds. KDHN is the other site where we could see
impacts if the cluster of storms that stretches from Butler to
Conecuh counties in AL hold. Outside of those two sites, there's
quite a bit of uncertainty as to what will happen to the others.
Decided to keep VCTS at all sites instead of adding TEMPO lines of
TSRA due to how the level of uncertainty of where storms will
form. If storms do pass over expect periods of IFR to LIFR
conditions.
The storm threat should come to an end between 0Z and 3Z if this
forecaster's thoughts on the forecast are correct. Then the
concern will be MVFR to IFR stratus for most of the TAF sites,
generally after 9Z lasting through roughly 15Z. Unfortunately,
after that, we've got more rounds of showers and thunderstorms
forecast. With uncertainty so high this afternoon about today,
opted to not add any late morning or early afternoon convection
towards the latter end of the TAF cycle.
&&
.MARINE...
Issued at 410 PM EDT Sun Jun 18 2023
More rounds of robust thunderstorms are expected to move offshore
from the west to northwest into early next week with a general
eastward motion. Convection will be capable of producing strong
gusty winds, hail, waterspouts, torrential rain, and frequent
lightning. Otherwise, generally southwest winds persist at or below
15 knots away from storms through Monday. Evening and overnight
surges of around 20kts appear with cautionary boating conditions are
possible heading into mid week.
&&
.FIRE WEATHER...
Issued at 410 PM EDT Sun Jun 18 2023
Wet weather will limit fire weather concerns as we remain
influenced by an upper level trough. Rain and thunderstorms
are forecast each day, which may bring gusty and erratic
winds, frequent lightning, and torrential downpours.
Dispersions may be elevated to high on Monday for portions of
southeast AL and FL.
&&
.HYDROLOGY...
Issued at 410 PM EDT Sun Jun 18 2023
Wet weather remains in place through at least early to mid next
week. Currently, widespread 4-6 inches are forecast the next 7 days,
with 6-8 inches along the Nature Coast. Locally higher amounts
possible. Values are subject to change as they are dependent on the
synoptic evolution of a cutoff low and how much they system can tap
into Gulf moisture.
What this does mean is that flooding concerns remain at play given
saturated soils from periods heavy rainfall dating back to last
week. Flash Flood Guidance by the SERFC depicts about 2-3" of
rainfall in a 1-hr period generally along and north of I-10 and
roughly 3-4.5" in a 3-hr period to produce flash flooding. Lower
thresholds are in place for urban, low-lying, and poor-drainage
areas.
In terms of riverine flooding, area hydrograph and observations show
swollen rivers. Many rivers are either rising to or in action stage,
including the Fenholloway Ochlockonee, Ichawanochaway, Flint,
Choctawhatchee, Pea, Apalachicola, and Aucilla rivers. Lamont
(LAMF1) flirts with minor flood stage on Monday. Pending how the
rain pans out, more flood warnings likely loom in our future.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 90 71 89 / 10 80 80 80
Panama City 77 87 74 87 / 30 70 80 70
Dothan 74 88 70 89 / 30 90 60 70
Albany 72 85 70 88 / 30 90 80 80
Valdosta 72 89 70 87 / 20 80 80 90
Cross City 72 89 71 86 / 10 60 80 90
Apalachicola 78 87 74 86 / 20 60 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
FLZ108-112-114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...KR
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...KR
MARINE...Montgomery
FIRE WEATHER...KR
HYDROLOGY...KRIn the hours before
Local storm report, Jun 18, 2:54 PM EST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
354 PM EDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Tstm Wnd Gst Saint George Island 29.67N 84.86W
06/18/2023 M46 MPH Franklin FL Mesonet
Courtesy St. George Island Weatherflow site.
&&
HanerLocal storm report, Jun 18, 2:56 PM EST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
356 PM EDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM Tstm Wnd Dmg Newton 31.33N 85.60W
06/18/2023 Dale AL Emergency Mngr
Numerous trees and powerlines down in
Newton.
&&
HanerLocal storm report, Jun 18, 2:59 PM EST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
359 PM EDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM Tstm Wnd Dmg 1 ESE Springfield 30.16N 85.59W
06/18/2023 Bay FL Trained Spotter
A pine tree at least 10 inches in diameter
snapped near the Walmart.
&&Special weather statement, Jun 18, 3:07 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM EDT Sun Jun 18 2023
GAZ142-143-182045-
Miller GA-Early GA-
407 PM EDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of Miller and central
Early Counties through 445 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Blakely, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colquitt, Centerville, Damascus, Howards Mill, Mayhaw, Rock Hill,
Cuba, Killarney, Enterprise, Harmony Church Rd/hwy 45, Cedar Springs,
Jeterville, Hentown, Hilton, Sawhatchee, Old Damascus and Boykin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southwestern Georgia.
&&
LAT...LON 3129 8464 3126 8464 3126 8463 3107 8470
3107 8481 3118 8508 3128 8509 3135 8502
TIME...MOT...LOC 2007Z 287DEG 21KT 3125 8497
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
73-YOUNGLocal storm report, Jun 18, 3:24 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
424 PM EDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM Tstm Wnd Gst Marianna Municipal a/P 30.84N 85.18W
06/18/2023 M56 MPH Jackson FL Mesonet
Courtesy of weatherstem station at Marianna
Airport.
&&
HanerSpecial weather statement, Jun 18, 3:58 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
458 PM EDT Sun Jun 18 2023
FLZ018-028-118-128-182130-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-
Coastal Taylor FL-
458 PM EDT Sun Jun 18 2023
...A strong thunderstorm will impact portions of southwestern
Jefferson and northwestern Taylor Counties through 530 PM EDT...
At 458 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles east of St. Marks, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, Iddo and Cabbage
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3006 8369 3009 8402 3027 8403 3031 8382
3030 8382 3030 8370
TIME...MOT...LOC 2058Z 267DEG 14KT 3019 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112642, 1111878, 1112643, 1112646, 1112647, 1112649, 1112650, 1112651, 1112652, 1112653, 1112655, 1112656, 1112657, 1112658, 1112660, 1112661, 1112664, 1112666, 1112667, 1112670, 1112671, 1112672, 1112673, 1112674, 1112675, 1112005, 1112006, 1111893, 1111896, 1111898, 1111968, 1111979, 1111984, 1111995, 1112676, 1112677, 1112678, 1112679, 1112680.